MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145049P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, as they were ready to put the patient on dialysis treatment, the catheter was noted to have a hole on the red extension.The catheter was not repaired and there was no luer adapter issue.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, a 28 centimeter heparin coated silver ion catheter was placed in interventional radiology.When the patient came back for a hemodialysis treatment, they flushed the catheter prior to initiating dialysis and they noticed a hole in the middle of the red extension.The device was longer used and they immediately sent the patient back to interventional for a replacement catheter (same size but a regular one) to resolve the issue.The new device was used successfully and the procedure was completed.The catheter was not repaired and there was no luer adapter issue.Tego was not utilized.They used 2%chlorhexidine with 70% alcohol as a cleaning agent and they used this by cleaning the end of the catheter prior to initiating dialysis as well as cleaning the skin when doing a dressing change.Interventional also used 2% chlorhexidine with 70% alcohol as a cleaning agent on the insertion site prior to product placement.Nothing unusual was observed on the device prior to use.There was no damage to the device's box or packaging.There were no other products being utilized with the device and the clamp was moved periodically.There was no blood loss and blood transfusion was not required.There were no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d10, g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the red and blue luer adapter, extension tubes, hub, clamps and cannula appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The ends were clamped, and a syringe was used to inject air to observe leakage.Air bubbles were present at the extension tube of the red luer adapter.A small hole was observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the disengaged red port may occur when contact is made with a sharp surgical instrument during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No fur ther actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a 28 centimeter (cm) heparin coated silver ion catheter was placed in interventional radiology.When the patient came back for a hemodialysis treatment, they flushed the catheter prior to initiating dialysis and they noticed a hole in the middle of the red extension.The device was longer used and they immediately sent the patient back to interventional radiology for a replacement catheter (same size but a regular one) to resolve the issue.The new device was used successfully and the procedure was completed.The catheter was not repaired and there was no luer adapter issue.Tego was not utilized.They used 2% chlorhexidine with 70% alcohol as a cleaning agent and they used this by cleaning the end of the catheter prior to initiating dialysis as well as cleaning the skin when doing a dressing change.In the interventional radiology, they also used 2% chlorhexidine with 70% alcohol as a cleaning agent on the insertion site prior to product placement.Nothing unusual was observed on the device prior to use.There was no damage to the device's box or packaging.There were no other products being utilized with the device and the clamp was moved periodically.There was no blood loss and blood transfusion was not required.There were no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, as they were ready to put the patient on dialysis treatment, the catheter was noted to have a hole in the middle of the red extension.The catheter was not repaired and there was no luer adapter issue.Tego was not utilized.Nothing unusual was observed on the device prior to use.Flushing was done.There was no damage to the device's box or packaging.There were no other products being utilized with the device and the clamp was moved periodically.They device was longer used.They had to replace the line to resolve the issue and the device was used successfully and the procedure was completed.There was no blood loss and blood transfusion was not required.There were no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9706138
Report Number3009211636-2020-00043
Device Sequence Number17062736
Product Code MSD
UDI-Device Identifier10884521158177
UDI-Public10884521158177
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Model Number8888145049P
Device Catalogue Number8888145049P
Device Lot Number1715800125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer02/19/2020
04/20/2020
05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/05/2020
04/24/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1